×

zbMATH — the first resource for mathematics

Optimality conditions and homogenization. (English) Zbl 0569.49015
Nonlinear variational problems, Int. Workshop, Elba/Italy 1983, Res. Notes Math. 127, 1-8 (1985).
[For the entire collection see Zbl 0561.00014.]
The authors deal with optimization problems where the variable appears as a domain and some partial differential equation is involved, related to the phenomenon of homogenization. A bounded open domain is considered and the problem consists to choose a subset w of given measure which will be optimal in some sense; no assumption of smoothness of w is imposed (the phenomenon corresponds to having w made of tiny pieces and this may be ruled out by some smoothness hypothesis). By the homogenization theory, a limit problem is described, using the weak star limit \(\theta\) of the characteristic function of w. The relaxed problem consisting in replacing a domain w, or its characteristic function, by \(\theta\) and the corresponding homogenized matrix, permits to obtain a necessary and sufficient condition for optimality.
Reviewer: M.Codegone

MSC:
49K20 Optimality conditions for problems involving partial differential equations
35J25 Boundary value problems for second-order elliptic equations
49M20 Numerical methods of relaxation type
49J45 Methods involving semicontinuity and convergence; relaxation